MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-07-57-135
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A visi pro stent was used during treatment of a 30mm calcified lesion in the patient¿s proximal left common iliac artery of diameter 7mm.Moderate vessel tortuosity and calcification are reported.Lesion exhibited 40% stenosis.Ifu was followed and the device was prepped without issue.Pre-dilation was performed using a 6 mm pre-dilation device.The device was passed through a previously deployed stent, but no resistance was encountered.Patient was scheduled for re-intervention due to rest pain where it was discovered that the previously deployed stent had a complete fracture.Approximately 30 mm of the stent separated and drifted into the distal aorta.The remainder of the stent remained in the left common artery.It has not been confirmed if the fracture occurred at time of procedure or was already separated prior to angiogram.There were repeat interventions completed after and it appeared that the stent might have been compromised beforehand but uncertain.The separated stent was noticed on angiogram approximately 1 year post procedure.It was reported the physician tried to rewire stent in distal aorta and get balloon inside stent to pull back in left common iliac.This was unsuccessful and will be attempted at a later date.
 
Additional Manufacturer Narrative
Cine review: the customer provided 3 cine images each cine was able to show two implanted stents.The struts of each stent was visible.Tantalum markers of the ends of each stent were identified.The second cine image provided showed an off-set stent strut but could not conclusively identify a fracture to any of the stent struts.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information no intervention carried out at time fracture was observed.The detached portion remains in the patient¿s distal aorta.The physician has decided not to intervene as it is not expected to cause any injury.Patient is not experiencing any issues.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9103708
Report Number2183870-2019-00458
Device Sequence Number2430589
Product Code NIO
UDI-Device Identifier00821684036457
UDI-Public00821684036457
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2021
Device Catalogue NumberPXB35-07-57-135
Device Lot NumberA613246
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/23/2019
11/27/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date09/30/2019
11/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight51